MAUDE Adverse Event Report: AESCULAP INC. CAIMAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

AESCULAP INC. CAIMAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PL720SU
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2014
Type of Reportable Event Malfunction
Event or Problem Description
Device stopped cauterizing during laparoscopic colectomy.Delay in surgery as a result: 2 minute delay.Generator functioned as intended.Instrument stopped sealing after six to ten successful seals.Device was being used to seal omentum.Tissue was sealed with full jaw.Vessel was clamped perpendicular (90°).Instrument had not required cleaning.No notable blood loss.Surgery was completed with another caiman device.
 
Additional Manufacturer Narrative
This report is being submitted retrospectively per fda request.The adverse event is filed under aic reference (b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.

Brand Name
CAIMAN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key6524719
Report Number2916714-2014-00975
Device Sequence Number18682594
Product Code GEI
UDI-Device Identifier04046964093784
UDI-Public(01)04046964093784(11)140630(17)160531(10)52046686
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130596
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Model NumberPL720SU
Device Catalogue NumberPL720SU
Device Lot Number52046686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2014
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2014
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date04/26/2017
Date Device Manufactured06/30/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown